MAUDE Adverse Event Report: BOSTON SCIENTIFIC - COSTA RICA (HEREDIA) BLAZER® II XP; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER

BOSTON SCIENTIFIC - COSTA RICA (HEREDIA) BLAZER® II XP; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER
Model Number M0044500THK20
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device was returned for evaluation.Device analysis noted dried body fluid on the connector plug and distal tip and the ring 2 seals were compromised.Functional inspection was done and observed the steering knob and tension control knob functioning properly on both lock and unlock positions.No abnormal resistance was felt when actuating the steering mechanism.Dimensional inspection evaluated the tip motion and noted the left curve test passed while the right curve was out of plane.The device passed the spring-back test which indicates the bond between the steering assembly and tubing assembly was intact.There was no evidence of guide coil collapse and the x-rays did not show unusual orientation of the center support; however, it appears to be slightly twisted which was also noted upon dissection of the distal section.The manufacturing batch record review confirmed that the device met all material, assembly and performance specifications.The investigation conclusion is operational context as the product meets the design & manufacture specification but due to anatomical/procedural factors encountered during the procedure, performance was limited.(b)(4).
 
Event or Problem Description
Reportable based on device analysis completed on 04-dec-2017.It was reported that a catheter steering issue occurred.A 7 / 110 / 2.5 / 8-8 qd k2 htd blazer® ii xp ablation catheter was selected for use; however, it was noted that the direction of the catheter was not functioning properly.The procedure was completed with a different device.No patient complications reported.However, device analysis results revealed the ring 2 seal was compromised.

Brand Name
BLAZER® II XP
Common Device Name
CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER
Manufacturer (Section D)
BOSTON SCIENTIFIC - COSTA RICA (HEREDIA)
302 parkway
la aurora
heredia
CS 
MDR Report Key7126257
Report Number2134265-2017-12452
Device Sequence Number13742917
Product Code OAD
UDI-Device Identifier08714729452287
UDI-Public08714729452287
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
P020025
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/04/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/29/2020
Device Model NumberM0044500THK20
Device Catalogue Number4500THK2
Device Lot Number0020349983
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/01/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/04/2017
Initial Report FDA Received Date12/18/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1